MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT
Model Number 387.34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review / investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2019, during a medial column fusion and tarsometatarsal tmt arthrodesis right foot.When inserting a 4.5 mm headless compression screw with power, the compression screw broke off at the tread shaft junction.The screw was under much torque when it broke.The surgeon spent 15 min trying to remove the screw but was not successful.1/2 the screw remains in the patient.In the process of removing the screw, the conical extraction device from screw removal set also broke.The very distal tip of this also remains in the patient.Additional fixation was implanted around the broken screw.The part of the screw that was removed and will not be returned.There were fragments generated and embedded in the patient's bone in the middle of the second metatarsal.There were a 15 minutes surgical delay.The procedure successfully completed.The patient outcome is unknown.This complaint involves one (1) device.This report is for one (1) conical extraction screw.This is report 1 of 1 for (b)(4).

Brand Name
CONICAL EXTRACTION SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9250562
Report Number2939274-2019-61804
Device Sequence Number2362643
Product Code FSM
UDI-Device Identifier10705034771083
UDI-Public(01)10705034771083
Combination Product (Y/N)N
Initial Reporter StateWI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.34
Device Catalogue Number387.34
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR